Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 281, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jul 21, 2000, 3:46 PM CDT for LaSalle Parish, Louisiana. It was in force for 59 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 21, 2000, 3:46 PM CDT (20:46 UTC)
- Expired
- Jul 21, 2000, 4:45 PM CDT
- In force
- 59 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County LaSalle Parish, LA
The radar
The Ft Polk radar (KPOE), 97 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 21, 3:50 PM CDT | Thunderstorm Wind 52 E | Olla, LA | Several large trees and power lines down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 8.8 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2103 J/kg
- Mixed-layer CIN
- -115 J/kg
- Mixed-layer LCL
- 1326 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
101 WUUS54 KSHV 212047 SVRSHV LAC059-212145- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 346 PM CDT FRI JUL 21 2000 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN LA SALLE PARISH IN LOUISIANA * UNTIL 445 PM CDT * AT 346 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER OLLA. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL NORTHERN LA SALLE PARISH AT 400 PM CDT RURAL NORTHEASTERN LA SALLE PARISH AT 420 PM CDT THIS THUNDERSTORM WILL PRODUCE STRONG DAMAGING WINDS UP TO 70 MPH. IF YOU ARE OUTSIDE...HEAD FOR A STRONG BUILDING. BOATERS ON AREA LAKES SHOULD HEAD FOR PORT OR A SHELTER. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... NORTHERN LA SALLE PARISH IN LOUISIANA UNTIL 445 PM CDT.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 1:45 PM CDT, 2 hours 1 minute earlier.
Area forecast discussion, Jul 21, 1:45 PM CDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 145 PM CDT FRI JUL 21 2000 CONCUR WITH MODELS THAT THE FEATURES SOLICITING THE MODERATE RISK OVER CO TODAY WILL INFLUENCE OUR WEATHER SATURDAY. PRIMARY AREAS WILL BE NORTH AND NORTHWEST PORTIONS OF CWFA. WILL GO WITH 40 TO 50 PERCENT POPS THERE...AND FOLLOW THE SYSTEM AS IT MOVES ESE INTO E LA AND W MS SATURDAY NIGHT /BY THAT TIME IT MAY BE MORE OR LESS JUST A BOUNDARY WITH LATE AFTERNOON REDEVELOPMENT ALONG IT/. I WILL FOLLOW MODEL DISPLAYS THROUGH 36 HOURS UNTIL THEY DIVERGE...AFTERWARD I WILL NOT JUMP ON ANY PARTICULAR PRECIP FEATURE NOR ANY PARTICULAR DRYING FEATURE...AS NW FLOW INFLUENCE WILL NOT BE OVERLY SIMPLIFIED. HEAT ADVISORY FOR MOST OF AREA ALREADY DEAD...AND THE REST WILL BE DROPPED THIS UPCOMING PACKAGE...IN SHORT...NO MORE HEAT ADVISORY. EXTENDED WILL SEE RAIN CHANCES CONTINUE...BUT THINKING A SLIGHT CHANCE FOR TUES AND WED. HENCE WILL JUST MENTION PARTLY CLOUDY IN THE BODY OF ZONES FOR TUES/WED...WITH SLIGHT WARM UP. 17 PRELIMS... SHV 73/94/71/91 70 2432 MLU 73/94/71/92 70 2333 TXK 71/92/69/91 68 2533 TYR 73/94/72/92 70 1332 LFK 72/96/71/93 70 1222 .SHV...OZONE ACTION DAY SATURDAY FOR USUAL COUNTIES OF NE TX.
In the hours before
Special weather statement, Jul 21, 10:30 AM CDT, 5 hours 16 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-211630- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1030 AM CDT FRI JUL 21 2000 A DECAYING THUNDERSTORM COMPLEX OVER SOUTHWEST ARKANSAS LATE THIS MORNING HAS PRODUCED AN OUTFLOW BOUNDARY WHICH COULD BECOME A FOCAL POINT FOR THUNDERSTORM DEVELOPMENT LATER TODAY. WITH DAYTIME HEATING RESULTING IN INCREASED INSTABILITY...THIS BOUNDARY WILL PROVIDE A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS NORTHERN LOUISIANA AND SOUTHERN ARKANSAS THIS AFTERNOON AND EVENING. ANOTHER THUNDERSTORM COMPLEX WILL LIKELY DEVELOP OVER WESTERN KANSAS LATER TODAY AND MOVE SOUTHEASTWARD TOWARD OUR AREA BY SATURDAY MORNING. THE ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...STORM SPOTTERS...AND HAM RADIO OPERATORS MIGHT BE NEEDED TODAY AND TONIGHT.
Nearby
Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.